Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 142, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 10, 2003, 7:19 PM CDT for Clay County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 7:19 PM CDT (00:19 UTC)
- Expired
- Jun 10, 2003, 8:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Clay County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 6:35 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1359 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
435
WUUS53 KILX 110019
SVRILX
ILC025-110100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
719 PM CDT TUE JUN 10 2003
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 800 PM CDT
* AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 9 MILES WEST OF IOLA TO 10 MILES
SOUTH OF XENIA...OR FROM 15 MILES NORTHEAST OF SALEM TO 15 MILES
SOUTHWEST OF FLORA...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
IOLA
LOUISVILLE
FLORA
BIBLE GROVE
SAILOR SPRINGS
CLAY CITY
INGAHAM
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3886 8897 3867 8879 3861 8857 3862 8831
3881 8828 3891 8840
$$
BARNES
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:27 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 10, 2:27 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 227 PM CDT TUE JUN 10 2003 PLENTY OF CHALLENGES TODAY WITH SVR WX AND HEAVY RAINFALL POTENTIAL TONIGHT...PLUS PRECIPITATION AND TEMPERATURES REST OF THE PERIOD. LATEST 18Z SFC ANALYSIS PLACES SFC LOW ACROSS SE MN AND WESTERN WISCONSIN WITH SFC WARM FRONT ACROSS WISCONSIN EAST INTO GREAT LAKES REGION. SFC COLD FRONT IS ACROSS UPPER MIDWEST SOUTHWEST INTO EASTERN CENTRAL PLAINS STATES. LATEST 1815Z IR SATELLITE PLACES PLENTY OF CLOUDS ACROSS GREAT LAKES REGION SOUTHWEST INTO EASTERN SOUTHERN PLAINS STATES. LATEST 1815Z VISIBLE SATELLITE PLACES A LINE OF CU ACROSS EASTERN IOWA. LATEST 1815Z W/V IMAGE PLACES S/W ACROSS UPPER MIDWEST...WITH SEVERAL S/WS ACROSS PLAINS STATES AND MOUNTAIN WEST. LATEST 18Z MSAS DATA INDICATES LI/S OF ZERO TO -3 ACROSS CWA. LATEST 1836Z KILX RADAR PLACES SHOWERS AND THUNDERSTORMS ACROSS EAST CENTRAL AND SE ILLINOIS MOVING EAST. MODELS HAVING SEVERAL DIFFERENCES. WILL USE A BLEND OF MODELS AND LEAN ON THE GFS. MODELS PLACE H50 LOW/TROUGH ACROSS MIDWEST AND ANOTHER H50 TROUGH ACROSS MONTANA BY 12Z WED. H50 LOW/TROUGH IS ACROSS OHIO VALLEY WITH H50 TROUGH ACROSS NORTHERN PLAINS STATES/UPPER MIDWEST BY 12Z THU. H50 TROUGH IS ACROSS PLAINS STATES BY 12Z FRI. SFC LOW PRESSURE MOVES EAST AND IS ACROSS SOUTHERN CANADA/EASTERN GREAT LAKES WITH ANOTHER SFC LOW ACROSS SOUTHERN MISSOURI BY 12Z WED. SFC LOW IS ACROSS NORTHEAST U.S. WITH THE OTHER SFC LOW ACROSS SOUTHERN IL BY 00Z THU. SFC LOW MOVES NORTHEAST INTO OHIO VALLEY WITH ANOTHER SFC LOW DEVELOPING ACROSS PANHANDLE OF TEXAS BY 00Z FRI. LATEST T/H CROSS SECTIONS INDICATES HIGH RH AT ALL LEVELS THROUGH 06Z WED THEN RETURNS HIGH RH AT ALL LEVELS BY 21Z WED-06Z THU. THEN A RETURN OF HIGH RH AT ALL LEVELS BY 12Z SAT. LATEST 305K ISENTROPIC SFC INDICATES DECENT COND PRES DEF AND LIFT ACROSS SE CWA THROUGH 12Z WED. THEN MAINTAINS SOME COND PRES DEF ACROSS SOUTHEAST CWA THROUGH 00Z FRI. LATEST MODEL SOUNDINGS INDICATES SOME INSTABILITY OF LI/S NEAR -4...PW/S 1.5 FROM 00Z WED-06Z WED. SOUNDING DATA INDICATES SOME LOW LEVEL RH AT 12Z WED AND FAIRLY DECENT RH AT ALL LEVELS BY 00Z THU. THEN FAIRLY HIGH RH AT LOW LEVELS FROM 06Z THU-12Z THU. MODELS PLACE +15C TO +17C 850MB TEMPS ACROSS CWA BY 12Z WED...+15C TO +16C 850MB TEMPS BY 12Z THU...+15C TO +17C 850MB TEMPS BY 12Z FRI. DEEPLY CONCERNED FOR HEAVY RAINFALL POTENTIAL IN SE ZONES TONIGHT INTO WEDNESDAY. WILL MONITOR RADAR TRENDS...HOWEVER WILL PROBABLY GO PERIODS OF TSTMS CENTRAL AND OCCASIONAL TSTMS SOUTHEAST ZONES. WITH FFG HIGH AND UNCERTAINTY IN HEAVY RAINFALL...WILL HOLD OFF ON FLOOD WATCH TONIGHT. EXTENDED...A CHANCE OF PRECIPITATION THROUGH WEEKEND AND H50 RIDGE TRYING TO BUILD IN ON TUESDAY OF NEXT WEEK. TEMPERATURES...LEANED ON COOLER TEMPS TONIGHT. .ILX...NONE. EH
Hazardous weather outlook, Jun 10, 11:01 AM CDT, 8 hours 18 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1101 AM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING IN CENTRAL AND SOUTHEAST ILLINOIS. THE PRIMARY THREAT FROM THE STORMS WILL BE FROM DAMAGING WINDS AND HAIL. HEAVY RAINS ARE ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UNSETTLED WEATHER WILL CONTINUE THROUGH THE PERIOD. STRONG TO POSSIBLY SEVERE STORMS ARE POSSIBLE ON WEDNESDAY OVER SOUTHERN PORTIONS OF THE AREA...MAINLY ALONG AND SOUTH OF I-70. HEAVY RAINS ARE ALSO EXPECTED WEDNESDAY ALONG AND SOUTH OF I-70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... ESPECIALLY BETWEEN 3 PM AND 10 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:30 PM CDT | Flash Flood Warning | ILX | Crawford | 6 hr |
| Jun 11, 6:19 PM CDT | Tornado Warning | ILX | Sangamon | 56 min |
| Jun 11, 6:23 PM CDT | Tornado Warning | ILX | DeWitt, Logan, Macon, Piatt | 52 min |
| Jun 11, 6:29 PM CDT | Tornado Warning | ILX | Champaign, Vermilion | 61 min |
| Jun 11, 6:48 PM CDT | Tornado Warning | ILX | Morgan | 57 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.